Computation of Aristotle's and gergonne's syllogisms

Studia Logica 46 (3):209 - 225 (1987)
A connection between Aristotle's syllogistic and the calculus of relations is investigated. Aristotle's and Gergonne's syllogistics are considered as some algebraic structures. It is proved that Gergonne's syllogistic is isomorphic to closed elements algebra of a proper approximation relation algebra. This isomorphism permits to evaluate Gergonne's syllogisms and also Aristotle's syllogisms, laws of conversion and relations in the "square of oppositions" by means of regular computations with Boolean matrices
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1007/BF00372546
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 24,442
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Alfred Tarski (1941). On the Calculus of Relations. Journal of Symbolic Logic 6 (3):73-89.
J. A. Faris (1955). The Gergonne Relations. Journal of Symbolic Logic 20 (3):207-231.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

31 ( #155,008 of 1,925,111 )

Recent downloads (6 months)

5 ( #187,249 of 1,925,111 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.